Shoulder Blade Pain following Trigger Point Injection
Following a trigger point injection over two months ago of lidocaine and Markane that did not improve the muscle pain and spasms in my shoulder, neck and back, I was left with a painful knot that I can physically feel under my skin at the point of injection in my upper back just under my right shoulder blade. Prior to the injection, I could barely raise my right arm up four inches without increasing severe pain that feels like heavy numbness to the point of feeling paralyzed and painful spasms at the same time. Although the existing pain in my right shoulder, neck and back increased substantially following the injection (as the pain always does, especially right at the point of injection), my pain level has returned to the regular 5 to 7 on a scale of 1 to 10. My question is related to the knot formed at the trigger point injection site and what I can do about it. That time it was different because when the Physicians Assistant injected me there, it was the first time I'd received a trigger point injection and I felt the needle inserted into the muscle, then pulled back, angled differently and reinserted again in an agonizingly painful manner. While trying to find out what happened to me and potentially find some relief, three different doctors (pain mgmt., rheumatologist and internist) have said they'd never heard of this situation (i.e., my lingering pain at the point of injection so long after the occurrence). I would like to know if there is anything I can do to help myself and whether or not my lungs could be involved? In my quest to find a cure/treatment and improve the quality of my, I have been diagnosed with fibromyalgia, myofascial pain syndrome and degenerative disk disease of the cervical and lumbar spine (although the doctor indicated that this condition is minimal and not uncommon for 52 year old women), and most recently moderate Lupus. Between the fatigue, depression, countless sleepless nights spent with never-ending pain and muscle spasms that ebb and flare with no rhyme or reason one day to the next, I am at my wits end to to find some relief very soon. Until recently my pain medication cocktail consisted of twice daily doses of Tramadol, Neurontin, Baclofen, Vicodin, and the most recently added Plaquenil, all of which were not helping much and often to the point of uselessness. Due to stomach cramping, diarrhea and nausea, I was instructed today to discontinue the baclofen and Plaquenil and add Cymbalta. I am very interested in finding out if there is anything I can do to relieve this pain?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.